Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911



Iwasawa theory of the fine Selmer group

Author: Christian Wuthrich
Journal: J. Algebraic Geom. 16 (2007), 83-108
Published electronically: June 21, 2006
MathSciNet review: 2257321
Full-text PDF

Abstract | References | Additional Information

Abstract: The fine Selmer group of an elliptic curve $ E$ over a number field $ K$ is obtained as a subgroup of the usual Selmer group by imposing stronger conditions at places above $ p$. We prove a formula for the Euler-characteristic of the fine Selmer group over a $ \mathbb{Z}_p$-extension and use it to compute explicit examples.

References [Enhancements On Off] (What's this?)

  • 1. Dominique Bernardi, Hauteur 𝑝-adique sur les courbes elliptiques, Seminar on Number Theory, Paris 1979–80, Progr. Math., vol. 12, Birkhäuser, Boston, Mass., 1981, pp. 1–14 (French). MR 633886
  • 2. Dominique Bernardi and Bernadette Perrin-Riou, Variante 𝑝-adique de la conjecture de Birch et Swinnerton-Dyer (le cas supersingulier), C. R. Acad. Sci. Paris Sér. I Math. 317 (1993), no. 3, 227–232 (French, with English and French summaries). MR 1233417
  • 3. J. Coates, R. Greenberg, K. A. Ribet, and K. Rubin, Arithmetic theory of elliptic curves, Lecture Notes in Mathematics, vol. 1716, Springer-Verlag, Berlin; Centro Internazionale Matematico Estivo (C.I.M.E.), Florence, 1999. Lectures from the 3rd C.I.M.E. Session held in Cetraro, July 12–19, 1997; Edited by C. Viola. MR 1754684
  • 4. J. Coates and R. Sujatha, Galois cohomology of elliptic curves, Tata Institute of Fundamental Research Lectures on Mathematics, 88, Published by Narosa Publishing House, New Delhi; for the Tata Institute of Fundamental Research, Mumbai, 2000. MR 1759312
  • 5. J. Coates and R. Sujatha, Fine Selmer groups of elliptic curves over 𝑝-adic Lie extensions, Math. Ann. 331 (2005), no. 4, 809–839. MR 2148798, 10.1007/s00208-004-0609-z
  • 6. Hideo Imai, A remark on the rational points of abelian varieties with values in cyclotomic 𝑍_{𝑝}-extensions, Proc. Japan Acad. 51 (1975), 12–16. MR 0371902
  • 7. Kazuya Kato, 𝑝-adic Hodge theory and values of zeta functions of modular forms, Astérisque 295 (2004), ix, 117–290 (English, with English and French summaries). Cohomologies 𝑝-adiques et applications arithmétiques. III. MR 2104361
  • 8. Shin-ichi Kobayashi, Iwasawa theory for elliptic curves at supersingular primes, Invent. Math. 152 (2003), no. 1, 1–36. MR 1965358, 10.1007/s00222-002-0265-4
  • 9. Jürgen Neukirch, Alexander Schmidt, and Kay Wingberg, Cohomology of number fields, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 323, Springer-Verlag, Berlin, 2000. MR 1737196
  • 10. Bernadette Perrin-Riou, Théorie d’Iwasawa et hauteurs 𝑝-adiques, Invent. Math. 109 (1992), no. 1, 137–185 (French). MR 1168369, 10.1007/BF01232022
  • 11. Bernadette Perrin-Riou, Fonctions 𝐿 𝑝-adiques d’une courbe elliptique et points rationnels, Ann. Inst. Fourier (Grenoble) 43 (1993), no. 4, 945–995 (French, with English and French summaries). MR 1252935
  • 12. Bernadette Perrin-Riou, Fonctions 𝐿 𝑝-adiques des représentations 𝑝-adiques, Astérisque 229 (1995), 198 (French, with English and French summaries). MR 1327803
  • 13. Robert Pollack, Iwasawa invariants of elliptic curves, Available online at the address
  • 14. Robert Pollack, On the 𝑝-adic 𝐿-function of a modular form at a supersingular prime, Duke Math. J. 118 (2003), no. 3, 523–558. MR 1983040, 10.1215/S0012-7094-03-11835-9
  • 15. Karl Rubin, Euler systems, Annals of Mathematics Studies, vol. 147, Princeton University Press, Princeton, NJ, 2000. Hermann Weyl Lectures. The Institute for Advanced Study. MR 1749177
  • 16. Peter Schneider, 𝑝-adic height pairings. II, Invent. Math. 79 (1985), no. 2, 329–374. MR 778132, 10.1007/BF01388978
  • 17. Christian Wuthrich, The fine Selmer group and height pairings, Ph.D. thesis, University of Cambridge, UK, 2004.
  • 18. Christian Wuthrich, On 𝑝-adic heights in families of elliptic curves, J. London Math. Soc. (2) 70 (2004), no. 1, 23–40. MR 2064750, 10.1112/S0024610704005277
  • 19. -, The fine Tate-Shafarevich group, to appear in Math. Proc. Cambridge Philos. Soc., 2005.

Additional Information

Christian Wuthrich
Affiliation: Section de mathématiques, CSAG, École polytechnique fédérale, 1015 Lausanne, Switzerland

Received by editor(s): May 22, 2005
Received by editor(s) in revised form: October 7, 2005
Published electronically: June 21, 2006

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2016 University Press, Inc.
AMS Website